Safety of Concomitant Triptan and INP104 Use From the Phase 3 STOP 301 Study in Migraine Patients
posted in Presentations by Brooke Eger
Presented at the AAN Annual Meeting, April 22-27, 2023
Authors: Alexander Feoktistov, Robert Vann, Judie Gutierrez, Sutapa Ray, Stephen Shrewsbury, Sheena Aurora
Objective: To report safety in migraine patients who used a triptan within 24 hours of INP104 administration.
Background: INP104 is a combination of dihydroergotamine mesylate (DHE) and Precision Olfactory Delivery approved for the acute treatment of migraine. DHE and triptans act on 5-HT1B/1D receptor subtypes, which contributes to their vasoconstrictive effects; therefore, administering 5-HT1 agonists (eg, sumatriptan) within 24 hours of DHE use is contraindicated.
Design/Methods: STOP 301 was a Phase 3 open-label study assessing the safety, tolerability, and exploratory efficacy of INP104 in migraine patients. Eligible patients were provided INP104 to nasally self-administer (1.45 mg) with self-recognized migraine attacks over 24 weeks, with a subset continuing to 52 weeks. Only non-ergot, non-triptan acute therapies for migraine were allowed as rescue medication within 2 hours of INP104 administration.
Results: Over 24 weeks, 354 patients self-administered ≥1 dose of INP104. Despite being instructed NOT to take triptans during the treatment period, 10 patients used triptans within 24 hours of INP104 use on ≥1 occasion. Seven of the 10 patients reported 15 treatment-emergent adverse events (TEAEs); only 2 TEAEs occurred within 24 hours of concomitant triptan/INP104 use. These included nasal congestion (possibly INP104 related) on the day of INP104 administration, which resolved before subsequent triptan use on the following day (~6 hours later) and epistaxis 2 days after concomitant triptan and INP104 use (unlikely related to INP104 or INP104/triptan use because epistaxis is not anticipated for either product). The remaining 5 patients had various TEAEs that were not temporally related to triptan/INP104 use. No TEAEs related to blood pressure, pulse, or electrocardiogram parameters were reported, and any variance was within normal clinical limits.
Conclusions: Although in a small population, the safety of concomitant triptan/INP104 use was reported, which is an important topic for the patient/physician dialogue.